Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 195, NWS Charleston, SC

July 29, 20126 counties in Georgia; Beaufort County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 29, 2012, 4:21 PM EDT for 6 counties in Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2012, 4:21 PM EDT (20:21 UTC)
Expired
Jul 29, 2012, 5:15 PM EDT
In force
54 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Effingham County, GA, Liberty County, GA, Long County, GA, McIntosh County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 102 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 4:55 PM EDTTSTM WND DMGSavannah Historic Distr, GATREE DOWN AND ANOTHER TREE DOWN ON A POWERLINE NEAR WHITAKER ST AND W JONES ST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 29, 2:55 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1720 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1720 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

922 
WUUS52 KCHS 292021
SVRCHS
GAC029-051-103-179-183-191-SCC013-053-292115-
/O.NEW.KCHS.SV.W.0195.120729T2021Z-120729T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT SUN JUL 29 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRYAN COUNTY IN SOUTHEAST GEORGIA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN LONG COUNTY IN SOUTHEAST GEORGIA...
  MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
  SOUTHWESTERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 515 PM EDT

* AT 421 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...NEAR FORT MCALLISTER...MOVING EAST AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  FORT MCALLISTER...KELLER...WHITE BLUFF...WINDSOR FOREST...SAVANNAH
  HISTORIC DISTRICT...VERNONBURG...SAVANNAH...MONTGOMERY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3131 8144 3146 8163 3158 8170 3165 8180
      3221 8151 3219 8138 3234 8094 3216 8071
      3207 8088 3203 8088 3202 8083 3198 8084
      3183 8103 3176 8107 3172 8113 3163 8112
      3140 8125 3137 8124 3137 8127 3130 8125
TIME...MOT...LOC 2021Z 290DEG 7KT 3187 8120

$$
3 follow-up statements
675 
WWUS52 KCHS 292051
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
451 PM EDT SUN JUL 29 2012

GAC103-292101-
/O.CAN.KCHS.SV.W.0195.000000T0000Z-120729T2115Z/
EFFINGHAM GA-
451 PM EDT SUN JUL 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EFFINGHAM COUNTY
HAS BEEN CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3131 8144 3146 8163 3158 8170 3165 8180
      3191 8167 3184 8142 3225 8082 3218 8073
      3216 8071 3211 8084 3206 8089 3203 8088
      3202 8083 3197 8085 3172 8113 3163 8112
      3140 8125 3137 8124 3137 8127 3130 8125
TIME...MOT...LOC 2051Z 290DEG 7KT 3185 8114

$$

GAC029-051-179-183-191-SCC013-053-292115-
/O.CON.KCHS.SV.W.0195.000000T0000Z-120729T2115Z/
LIBERTY GA-BRYAN GA-JASPER SC-CHATHAM GA-LONG GA-MCINTOSH GA-
BEAUFORT SC-
451 PM EDT SUN JUL 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN BEAUFORT...MCINTOSH...SOUTHEASTERN LONG...SOUTHERN
CHATHAM...SOUTH CENTRAL JASPER...SOUTHEASTERN BRYAN AND SOUTHERN
LIBERTY COUNTIES...

AT 451 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR FORT MCALLISTER...MOVING EAST AT 10
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...BELFAST...BLACKBEARD ISLAND...CARNIGAN...COX...
CRESCENT...DARIEN...EULONIA...FLEMINGTON...FORT MCALLISTER...FORT
PULASKI NATIONAL MONUMENT...FORT STEWART...GUM BRANCH...HALFMOON
LANDING...HARRIS NECK...HINESVILLE...ISLE OF HOPE...JONES...KELLER...
LUDOWICI...MCINTOSH...MERIDIAN...MONTGOMERY...OSSABAW SOUND...PINE
HARBOR...RETREAT...RICEBORO...RIDGEVILLE...SANDFLY...SAPELO ISLAND...
SAVANNAH...SHELLMAN BLUFF...SKIDAWAY ISLAND...SOUTH NEWPORT...ST.
CATHERINES ISLAND...SUNBURY...THUNDERBOLT...TIBET...TOWNSEND...TYBEE
ISLAND...VALONA...VERNONBURG...WALTHOURVILLE...WASSAW ISLAND...WHITE
BLUFF...WHITEMARSH ISLAND...WILMINGTON ISLAND...WINDSOR FOREST...WOLF
ISLAND...FOREST BEACH...CROSSROADS...MIDWAY AND RIVERSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3131 8144 3146 8163 3158 8170 3165 8180
      3191 8167 3184 8142 3225 8082 3218 8073
      3216 8071 3211 8084 3206 8089 3203 8088
      3202 8083 3197 8085 3172 8113 3163 8112
      3140 8125 3137 8124 3137 8127 3130 8125
TIME...MOT...LOC 2051Z 290DEG 7KT 3185 8114

$$
821 
WWUS52 KCHS 292108
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
508 PM EDT SUN JUL 29 2012

SCC013-053-292118-
/O.CAN.KCHS.SV.W.0195.000000T0000Z-120729T2115Z/
JASPER SC-BEAUFORT SC-
508 PM EDT SUN JUL 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BEAUFORT AND
SOUTH CENTRAL JASPER COUNTIES HAS BEEN CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3131 8144 3146 8163 3158 8170 3165 8180
      3191 8167 3184 8142 3206 8110 3204 8095
      3201 8091 3197 8085 3172 8113 3163 8112
      3140 8125 3137 8124 3137 8127 3130 8125
TIME...MOT...LOC 2108Z 256DEG 20KT 3169 8120

$$

GAC029-051-179-183-191-292115-
/O.CON.KCHS.SV.W.0195.000000T0000Z-120729T2115Z/
LIBERTY GA-BRYAN GA-CHATHAM GA-LONG GA-MCINTOSH GA-
508 PM EDT SUN JUL 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR MCINTOSH...SOUTHEASTERN LONG...SOUTHERN CHATHAM...SOUTHEASTERN
BRYAN AND SOUTHERN LIBERTY COUNTIES...

AT 508 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR HALFMOON LANDING...MOVING EAST AT
25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...BELFAST...BLACKBEARD ISLAND...CARNIGAN...COX...
CRESCENT...DARIEN...EULONIA...FLEMINGTON...FORT MCALLISTER...FORT
STEWART...GUM BRANCH...HALFMOON LANDING...HARRIS NECK...HINESVILLE...
ISLE OF HOPE...JONES...KELLER...LUDOWICI...MCINTOSH...MERIDIAN...
MONTGOMERY...OSSABAW SOUND...PINE HARBOR...RETREAT...RICEBORO...
RIDGEVILLE...SANDFLY...SAPELO ISLAND...SAVANNAH...SHELLMAN BLUFF...
SKIDAWAY ISLAND...SOUTH NEWPORT...ST. CATHERINES ISLAND...SUNBURY...
THUNDERBOLT...TIBET...TOWNSEND...VALONA...VERNONBURG...
WALTHOURVILLE...WASSAW ISLAND...WHITE BLUFF...WHITEMARSH ISLAND...
WILMINGTON ISLAND...WINDSOR FOREST...WOLF ISLAND...CROSSROADS...
MIDWAY AND RIVERSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3131 8144 3146 8163 3158 8170 3165 8180
      3191 8167 3184 8142 3206 8110 3204 8095
      3201 8091 3197 8085 3172 8113 3163 8112
      3140 8125 3137 8124 3137 8127 3130 8125
TIME...MOT...LOC 2108Z 256DEG 20KT 3169 8120

$$
086 
WWUS52 KCHS 292113
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT SUN JUL 29 2012

GAC029-051-179-183-191-292123-
/O.EXP.KCHS.SV.W.0195.000000T0000Z-120729T2115Z/
LIBERTY GA-BRYAN GA-CHATHAM GA-LONG GA-MCINTOSH GA-
513 PM EDT SUN JUL 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH...SOUTHEASTERN
LONG...SOUTHERN CHATHAM...SOUTHEASTERN BRYAN AND SOUTHERN LIBERTY
COUNTIES WILL EXPIRE AT 515 PM EDT...

AT 513 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...THESE
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. IF THE STORM
RESTRENGTHENS...ANOTHER SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3131 8144 3146 8163 3158 8170 3165 8180
      3191 8167 3184 8142 3206 8110 3204 8095
      3201 8091 3197 8085 3172 8113 3163 8112
      3140 8125 3137 8124 3137 8127 3130 8125
TIME...MOT...LOC 2113Z 256DEG 20KT 3169 8117

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:50 PM EDT, 31 minutes earlier.

Area forecast discussion, Jul 29, 3:50 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
350 PM EDT SUN JUL 29 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE WEEK WHILE A
TROUGH OF LOW PRESSURE LINGERS INLAND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
BUSY CONVECTIVE PATTERN EXPECTED TO CONTINUE THROUGH AT LEAST
MID-EVENING AS MULTIPLE CONVECTIVE BOUNDARIES INTERACT WITH THE
SEABREEZE AND A POTENT SHORTWAVE DROPS IN THIS EVENING. SEVERE
TSTM WATCH CONTINUES UNTIL 9 PM FOR THE ENTIRE AREA. THE SEVERE
THREAT SHOULD WANE BY MID TO LATE EVENING BUT SOME SHOWERS MAY
PERSIST OVERNIGHT AS THE AFOREMENTIONED SHORTWAVE STALLS OUT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY THROUGH WEDNESDAY...THE BROAD UPPER TROUGH WILL CONTINUE TO
MAINTAIN CONTROL ACROSS THE EASTERN UNITED STATES WHILE STRONG UPPER
LEVEL RIDGING DOMINATES THE MIDDLE OF THE COUNTRY. THIS SYNOPTIC
PATTERN WILL CONTINUE TO FAVOR SHOWERS AND THUNDERSTORMS THROUGH THE
PERIOD...MAINLY DURING THE MID AFTERNOON THROUGH EARLY EVENING HOURS
EACH DAY. THE OVERALL COVERAGE APPEARS TO BE BEST ON MONDAY...BUT
STILL AT LEAST SCATTERED ON TUESDAY AND WEDNESDAY. CONVECTION WILL
LIKELY INITIATE EACH DAY ALONG THE SEA BREEZE ACROSS COASTAL
COUNTIES WHILE ADDITIONAL DEVELOPMENT OCCURS FARTHER WEST CLOSER TO
THE INLAND TROUGH. AS THE AFTERNOON PROGRESSES...EXPECT THE COVERAGE
OF CONVECTION TO INCREASE AS CELL AND BOUNDARY INTERACTIONS OCCUR.
MODERATE INSTABILITY AND A MOIST AIRMASS COULD SUPPORT A FEW STRONG
TO SEVERE THUNDERSTORMS EACH DAY.

EXPECT TEMPERATURES TO REFLECT SEASONAL NORMALS WITH HIGH
TEMPERATURES MAXING OUT IN THE LOW TO MID 90S EACH AFTERNOON AND LOW
TEMPERATURES GENERALLY IN THE LOWER TO MID 70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE UPPER TROUGH WILL CONTINUE TO COMMAND ATTENTION ACROSS THE
EASTERN UNITED STATES...AT LEAST THROUGH THE FIRST PORTION OF THE
EXTENDED FORECAST PERIOD. MODELS SHOW SEVERAL SHORTWAVES WHICH WILL
SWING IN THE VICINITY OF THE CWA. HOWEVER...DURING THE LATER PORTION
OF THE PERIOD...MODELS SHOW THE TROUGH BEGINNING TO WEAKEN A BIT ALLOWING
THE UPPER RIDGE ACROSS THE MIDDLE OF THE COUNTRY TO SLOWLY BUILD
EASTWARD. THIS WILL CREATE A MORE ZONAL FLOW ALOFT THROUGH THE
WEEKEND POSSIBLY LIMITING CONVECTION A BIT. STILL...EXPECT AT
LEAST ISOLATED CONVECTION EACH AFTERNOON/EARLY EVENING AS THE SEA
BREEZE PROPAGATES INLAND.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
PRIMARILY VFR AT BOTH TERMINALS WITH THE EXCEPTION OF THUNDERSTORMS.
TIMING IS DIFFICULT DUE TO MODEL INCONSISTENCY. SHOWERS HAVE ALREADY
FORMED INLAND AHEAD OF AN EASTWARD MOVING SHORTWAVE AND THE
SEABREEZE HAS BEGUN TO MOVE INLAND. DECIDED TO LEAN TOWARD AN
EARLIER SPARK TIME THAN YESTERDAY DUE TO THE LACK OF EARLY MORNING
CLOUD COVER. MODELS ARE HINTING AT LINGERING RAIN SHOWERS AFTER
SUNSET ALONG THE COAST SO KEPT VCTS IN UNTIL 00Z.

EXTENDED AVIATION OUTLOOK...PRIMARILY VFR EXCEPT FOR SHORT-LIVED
RESTRICTIONS POSSIBLE IN MAINLY AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...
ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE
LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK. THIS PATTERN WILL
MAINTAIN A SOUTH TO SOUTHWEST FLOW ACROSS THE WATERS. WINDS COULD
REACH UPWARDS OF 15-20 KT AT TIMES. HOWEVER...WINDS AND SEAS ARE
EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE
FORECAST PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...JAQ
LONG TERM...JHP
AVIATION...BDC
MARINE...JAQ
Hazardous weather outlook, Jul 29, 2:57 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
257 PM EDT SUN JUL 29 2012

AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>052-301900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
257 PM EDT SUN JUL 29 2012

...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ374-301900-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
257 PM EDT SUN JUL 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 29, 3:06 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
306 PM EDT SUN JUL 29 2012

GAZ101-116-118-119-SCZ047-048-051-291930-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND BRYAN-INLAND
CHATHAM-INLAND JASPER-
306 PM EDT SUN JUL 29 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN...
JASPER...CHATHAM AND BEAUFORT COUNTIES THROUGH 330 PM EDT...

AT 304 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR O'LEARY...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...BLOOMINGDALE...EDEN...ELLABELL...GARDEN CITY...HUTCHINSON
ISLAND...I-16/I-95 INTERCHANGE...MEINHARD...MELDRIM...MONTEITH...
POOLER...PORT WENTWORTH...SAVANNAH AIRPORT...SAVANNAH HISTORIC
DISTRICT...BELLINGER HILL AREA...BLUFFTON...FOREST BEACH...
HARDEEVILLE...PRITCHARDVILLE...PURYSBURGH AND SUN CITY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3236 8097 3215 8072 3214 8073 3200 8144
      3220 8154
TIME...MOT...LOC 1906Z 263DEG 7KT 3225 8115
Special weather statement, Jul 29, 3:17 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EDT SUN JUL 29 2012

GAZ114>116-137-138-291945-
EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
317 PM EDT SUN JUL 29 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY...BRYAN AND LONG COUNTIES THROUGH 345 PM EDT...

AT 313 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR GLENNVILLE...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DONALD...FORT STEWART...GLENNVILLE...GUM BRANCH...MENDES...MIDWAY AND
PEMBROKE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3209 8199 3217 8160 3194 8143 3172 8190
      3178 8196 3178 8198 3181 8202 3182 8205
      3186 8211 3188 8212 3190 8215
TIME...MOT...LOC 1917Z 243DEG 18KT 3188 8191
Local storm report, Jul 29, 3:30 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EDT SUN JUL 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     TSTM WND DMG     3 WNW GRAYS             32.69N  81.06W
07/29/2012                   JASPER             SC   LAW ENFORCEMENT

            TREE DOWN AT INTERSECTION OF SC HWY 3 AND PINE LEVEL
            CHURCH RD.

&&

EVENT NUMBER CHS1200557

JRL
Local storm report, Jul 29, 3:53 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT SUN JUL 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND DMG     DORCHESTER              33.14N  80.39W
07/29/2012                   DORCHESTER         SC   LAW ENFORCEMENT

            TREE DOWN ON HWY 78.

&&

EVENT NUMBER CHS1200558

JRL
Local storm report, Jul 29, 4:01 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT SUN JUL 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     TSTM WND DMG     7 NE GOOSE CREEK        33.05N  79.95W
07/29/2012                   BERKELEY           SC   911 CALL CENTER

            TREE DOWN ON CYPRESS GARDENS RD NEAR OLD DEPOT RD.

&&

EVENT NUMBER CHS1200559

JRL
Local storm report, Jul 29, 4:07 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT SUN JUL 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TSTM WND DMG     5 W BEARS BLUFF         32.64N  80.34W
07/29/2012                   CHARLESTON         SC   LAW ENFORCEMENT

            TREE DOWN ON SC HWY 174 NEAR DAHOO BRIDGE.

&&

EVENT NUMBER CHS1200560

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 9:40 PM EDTSpecial Marine WarningCHS54 min
Jul 29, 1:23 PM EDTSpecial Weather StatementCHSJenkins37 min
Jul 29, 2:12 PM EDTSpecial Weather StatementCHSEvans33 min
Jul 29, 2:34 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler56 min
Jul 29, 3:06 PM EDTSpecial Weather StatementCHSBryan24 min
Jul 29, 3:12 PM EDTSpecial Marine WarningCHS2 hr
Jul 29, 3:12 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham, Screven63 min
Jul 29, 3:17 PM EDTSpecial Weather StatementCHSLong28 min
Jul 29, 3:37 PM EDTSevere Thunderstorm WarningCHSChatham, Effingham53 min
Jul 29, 3:45 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Evans, Liberty, Long, Tattnall60 min
Jul 29, 3:59 PM EDTSpecial Marine WarningCHS2 hr
Jul 29, 4:06 PM EDTTornado WarningCHSChatham19 min
Jul 29, 4:07 PM EDTSevere Thunderstorm WarningCHSJenkins, Screven53 min
Jul 29, 5:13 PM EDTSpecial Marine WarningCHS2 hr
Jul 29, 5:16 PM EDTSpecial Weather StatementCHSMcIntosh44 min
Jul 29, 5:33 PM EDTSevere Thunderstorm WarningCHSLiberty, McIntosh57 min
Jul 29, 5:56 PM EDTSpecial Marine WarningCHS2 hr
Jul 29, 6:01 PM EDTSpecial Weather StatementCHSMcIntosh44 min
Jul 29, 6:36 PM EDTSpecial Weather StatementCHSMcIntosh39 min
Jul 29, 6:49 PM EDTSpecial Weather StatementCHSLiberty26 min
Jul 29, 7:11 PM EDTSpecial Marine WarningCHS94 min
Jul 29, 7:35 PM EDTSpecial Weather StatementCHSMcIntosh25 min
Jul 29, 7:45 PM EDTSpecial Weather StatementCHSBulloch, Candler, Evans45 min
Jul 29, 7:57 PM EDTSpecial Marine WarningCHS48 min
Jul 29, 2:08 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper52 min
Jul 29, 2:38 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton67 min
Jul 29, 2:47 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper58 min
Jul 29, 3:01 PM EDTSpecial Weather StatementCHSCharleston44 min
Jul 29, 3:06 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester54 min
Jul 29, 3:24 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester66 min
Jul 29, 3:29 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton61 min
Jul 29, 3:43 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Jasper62 min
Jul 29, 3:57 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester63 min
Jul 29, 4:28 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston38 min
Jul 29, 4:36 PM EDTSpecial Weather StatementCHSCharleston24 min
Jul 29, 4:46 PM EDTSpecial Weather StatementCHSBeaufort29 min
Jul 29, 5:08 PM EDTSpecial Weather StatementCHSCharleston37 min
Jul 29, 5:18 PM EDTSpecial Weather StatementCHSBerkeley27 min
Jul 29, 5:42 PM EDTSpecial Weather StatementCHSBerkeley33 min
Jul 29, 6:09 PM EDTSpecial Weather StatementCHSAllendale51 min
Jul 29, 7:08 PM EDTSpecial Weather StatementCHSAllendale52 min
Jul 29, 7:54 PM EDTSpecial Weather StatementCHSColleton36 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.